Saturday, 9 May 2009

News - Tysabri

Here's an interesting article. Interesting to me as my Neuro is quite convinced that I should be taking Tysabri rather than one of the Interferons. I've always been less convinced due to the link with PML which has now been re-assessed since the clinical trails which put the risk as 1 in 1,000 to 1.2 per 10,000. It still doesn't change my mind about taking the drug... to me any risk is too much risk, but interesting to read all the same.

Incidence Of PML With Tysabri In Multiple Sclerosis Lower Than Previously Thought


  1. Thoughts about PML incicidence are now changing as evidenced by Biogen's comments at their investor meeting in BOSTON, on Oct 20. Specifically, On a conference call with investors, Biogen said they "have determined that the risk for patients of developing a potentially deadly brain infection known as PML increases with the number of Tysabri infusions received".

    The company said that together with partner Elan Corp Plc "it is discussing the possibility of changing the drug's label to reflect the increased risk of PML with duration of treatment."

    Interesting, huh? This has been long predicted, as has the accuracy of their reporting cases of PML.

    I'm from the USA and noticed your doctor didn't mention Copaxone? Is this popular in the UK? It's now the number one in USA.

  2. I am faced with a difficult decsion. My doctor wants me to star Tysabri. I am 34 yrs old & MS since 98'. I have had 4 treatments of Novantrone which I guess make my odds worse for PML. My last MRI showed 3-4 new leasons since being on Copaxone. The problems I have is walking long distances & my balance/cordination. I don't know if this huge step should be taken. Any insite?

  3. Decisions about medication are difficult to make. You can only do it by talking with your health care professionals... and most importantly your family. Support and opinions of your family are very important.

    Good luck - whatever you decide

  4. I am wondering if there is anyone else that might have the same situation or if there is any site I might go to to get more info. on Tysabri use with the treatments of Novantrone. I have talked to my doctor, but I am looking for a real answer. I am looking for as much outside feedback as possible.